MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702449
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the drill bit broke in two.".
 
Event or Problem Description
As reported: "the drill bit broke in two.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken.The device inspection revealed the following: the device was returned fractured at its tip.The fragment was not returned.The cutting flutes appear blunted and smoothed, they are not sharp anymore, which evidences intensive usage overtime.Near the fracture area, the tip and cutting flutes show plastic deformation rather than a sharp fracture face.This indicates the drill broke in a ductile manner, due to torsional overload.Most likely the blunt and worn-out cutting flutes resulted in excessive torque during use, leading to torsional overload and therefore breakage of the device.Relevant dimensions were measured and were conforming to specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by excessive torque applied during use, with prolonged service life as a contributing factor.In this relation, the instructions for use state the following: ensure that drilling and cutting tools are sharp.In addition, the stryker instructions for cleaning, sterilization, inspection and maintenance provides information to identify when the device should no longer be reused or is still within specification.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23137842
Report Number0008031020-2025-01633
Device Sequence Number9831880
Product Code LXH
UDI-Device Identifier04546540112033
UDI-Public(01)04546540112033(10)16580Y
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702449
Device Lot Number16580Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown